Alert archive / California / Winter Storm Warnings in 2016
Winter Storm Warning 10, NWS Sacramento, CA
NWS Sacramento, CA issued this winter storm warning at Mar 11, 2016, 3:48 AM PST. It took effect at Mar 11, 2016, 12:00 PM PST. It was in force for 63 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2016, 3:48 AM PST (11:48 UTC)
- In effect from
- Mar 11, 2016, 12:00 PM PST
- Expired
- Mar 14, 2016, 3:30 AM PDT
- In force
- 63 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
065 WWUS46 KSTO 111148 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 348 AM PST FRI MAR 11 2016 ...STRONG WINTER STORMS THIS WEEKEND... .A SERIES OF STRONG WINTER STORMS WILL MOVE THROUGH NORTHERN CALIFORNIA THROUGH MONDAY. SNOW LEVELS WILL INITIALLY START AROUND 6000 FEET TODAY AND THEN LOWER TO BETWEEN 3500 AND 4500 FEET OVER THE WEEKEND. PERIODS OF HEAVY SNOW AND GUSTY WINDS WITH CHAIN CONTROLS AND HAZARDOUS TRAVEL ARE LIKELY. CAZ068-120000- /O.CAN.KSTO.WW.Y.0013.000000T0000Z-160311T1400Z/ /O.UPG.KSTO.WS.A.0007.160313T0000Z-160314T1800Z/ /O.NEW.KSTO.WS.W.0010.160311T2000Z-160314T1800Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- INCLUDING THE CITIES OF...CHESTER...QUINCY 348 AM PST FRI MAR 11 2016 ...WINTER STORM WARNING IN EFFECT FROM NOON PST TODAY TO 11 AM PDT MONDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM NOON PST TODAY TO 11 AM PDT MONDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW SHOWERS WILL CONTINUE TODAY WITH PERIODS OF HEAVY SNOW AT TIME OVER THE HIGHER ELEVATIONS. SNOW SHOWERS WILL DECREASE TONIGHT BEFORE PICKING UP AGAIN SATURDAY. * LOCATIONS...LASSEN NATIONAL PARK, CHESTER/LAKE ALMANOR AREA, HIGHWAYS 36, 44 AND 89. * MAIN IMPACT...SNOW COVERED AND SLIPPERY ROADS TODAY ACROSS THE HIGHER ELEVATIONS. PERIODS OF HEAVY SNOW AND GUSTY WINDS WILL LIKELY CAUSE HAZARDOUS TRAVEL AND CHAIN CONTROLS THIS WEEKEND. * SNOW ACCUMULATIONS...2 TO 4 INCHES TODAY ABOVE 6000 FEET WITH 5 TO 10 INCHES OVER THE PEAKS. THEN...3 TO 6 INCHES ABOVE 3500 FEET WITH 2 TO 4 FEET ABOVE 5000 FEET OVER THE WEEKEND. * SNOW LEVELS...AROUND 5000 TO 6000 FEET TODAY...LOWERING TO 3500 TO 4500 FEET OVER THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ069-120000- /O.UPG.KSTO.WS.A.0007.160313T0000Z-160314T1800Z/ /O.NEW.KSTO.WS.W.0010.160311T2000Z-160314T1800Z/ WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITY OF...BLUE CANYON 348 AM PST FRI MAR 11 2016 ...WINTER STORM WARNING IN EFFECT FROM NOON PST TODAY TO 11 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM NOON PST TODAY TO 11 AM PDT MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...THIS AFTERNOON THROUGH MONDAY MORNING. * LOCATIONS...INTERSTATE 80...HIGHWAY 50...HIGHWAY 88. * MAIN IMPACT...PERIODS OF HEAVY SNOW AND GUSTY WINDS WILL LIKELY CAUSE HAZARDOUS TRAVEL AND CHAIN CONTROLS. ROAD CLOSURES POSSIBLE AT TIMES ON THE WEEKEND. * SNOW ACCUMULATIONS...2 TO 4 INCHES TODAY, THEN SNOW INCREASES AGAIN BY LATER SATURDAY WITH 2 TO 4 FEET OF ACCUMULATION POSSIBLE ABOVE ABOUT 5000 FEET BY MONDAY. * SNOW LEVELS...5500 TO 6500 FEET TODAY LOWERING TO 4000 TO 5000 FEET OVER THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
7 follow-up statements
171 WWUS46 KSTO 112342 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 342 PM PST FRI MAR 11 2016 ...STRONG WINTER STORMS INTO EARLY MONDAY... .A SERIES OF STRONG WINTER STORMS WILL MOVE ACROSS NORTHERN CALIFORNIA THROUGH MONDAY. SNOW LEVELS WILL LOWER TO BETWEEN 3500 AND 4500 FEET. THE FIRST SYSTEM SNOW WILL TAPER OFF LATE TONIGHT...WITH THE NEXT STORM SYSTEM MOVING IN ON SATURDAY. PERIODS OF HEAVY SNOW AND GUSTY WINDS WITH CHAIN CONTROLS AND HAZARDOUS TRAVEL ARE LIKELY. THE HEAVIEST SNOW AND STRONGEST WINDS ARE EXPECTED SATURDAY NIGHT INTO SUNDAY. CAZ068-069-121200- /O.CON.KSTO.WS.W.0010.000000T0000Z-160314T1800Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON 342 PM PST FRI MAR 11 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY... * TIMING...SNOW SHOWERS WILL CONTINUE THROUGH THIS EVENING WITH PERIODS OF HEAVY SNOW AT TIME. SNOW SHOWERS WILL DECREASE TONIGHT BEFORE PICKING UP AGAIN SATURDAY. * LOCATIONS...LASSEN NATIONAL PARK... CHESTER/LAKE ALMANOR AREA... HIGHWAYS 36... 44 AND 89. * MAIN IMPACT...SNOW COVERED AND SLIPPERY ROADS. PERIODS OF HEAVY SNOW AND GUSTY WINDS WILL CAUSE HAZARDOUS TRAVEL AND CHAIN CONTROLS. * SNOW ACCUMULATIONS...3 TO 6 INCHES ABOVE 3500 FEET WITH 2 TO 4 FEET ABOVE 5000 FEET STORM TOTAL THROUGH EARLY MONDAY. * SNOW LEVELS...SNOW LEVELS TO 3500 TO 4500 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
026 WWUS46 KSTO 120544 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 944 PM PST FRI MAR 11 2016 ...STRONG WINTER STORMS INTO EARLY MONDAY... .A SERIES OF STRONG WINTER STORMS WILL MOVE ACROSS NORTHERN CALIFORNIA THROUGH MONDAY. SNOW TAPERED OFF FRIDAY EVENING BUT THE NEXT STORM SYSTEM WILL MOVE IN ON SATURDAY. PERIODS OF HEAVY SNOW AND GUSTY WINDS WITH CHAIN CONTROLS AND HAZARDOUS TRAVEL ARE LIKELY. THE HEAVIEST SNOW AND STRONGEST WINDS ARE EXPECTED SATURDAY NIGHT INTO SUNDAY. CAZ068-069-130000- /O.CON.KSTO.WS.W.0010.000000T0000Z-160314T1800Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON 944 PM PST FRI MAR 11 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY... * TIMING...SNOW HAS TAPERED OFF OVER THE SIERRA BUT WILL PICK UP AGAIN SATURDAY BY LATE MORNING AND AFTERNOON. * LOCATIONS...INTERSTATE 80...HIGHWAY 50...LASSEN NATIONAL PARK...CHESTER/LAKE ALMANOR AREA...HIGHWAYS 36...44...88...89. * MAIN IMPACT...SNOW COVERED AND SLIPPERY ROADS. PERIODS OF HEAVY SNOW AND GUSTY WINDS WILL CAUSE HAZARDOUS TRAVEL AND CHAIN CONTROLS. * SNOW ACCUMULATIONS...3 TO 6 INCHES ABOVE 3500 FEET WITH 2 TO 4 FEET ABOVE 5000 FEET STORM TOTAL THROUGH EARLY MONDAY. * SNOW LEVELS...SNOW LEVELS TO 3500 TO 4500 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
284 WWUS46 KSTO 121100 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 300 AM PST SAT MAR 12 2016 ...STRONG WINTER STORMS INTO MONDAY... .A SERIES OF PACIFIC STORMS WILL MOVE ACROSS INTERIOR NORTHERN CALIFORNIA TODAY INTO MONDAY. PERIODS OF MODERATE TO HEAVY SNOW AND GUSTY WIND ARE EXPECTED ABOVE 4000 FEET. HAZARDOUS DRIVING CONDITIONS AND CHAIN CONTROLS ARE LIKELY. THOSE TRAVELING INTO THE MOUNTAINS OVER THE WEEKEND INTO MONDAY SHOULD CHECK THE LATEST ROAD AND WEATHER CONDITIONS PRIOR TO DEPARTURE. CAZ068-069-130000- /O.CON.KSTO.WS.W.0010.000000T0000Z-160314T1800Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON 300 AM PST SAT MAR 12 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY... * TIMING...PERIODS OF HEAVY SNOW EXPECTED BY THE AFTERNOON AND CONTINUING INTO EARLY MONDAY. * LOCATIONS...INTERSTATE 80...HIGHWAY 50...LASSEN NATIONAL PARK...CHESTER/LAKE ALMANOR AREA...HIGHWAYS 36...44...88...89. * MAIN IMPACT...SNOW COVERED AND SLIPPERY ROADS. PERIODS OF HEAVY SNOW AND GUSTY WINDS WILL CAUSE HAZARDOUS TRAVEL AND CHAIN CONTROLS. * SNOW ACCUMULATIONS...3 TO 8 INCHES ABOVE 4000 FEET WITH 2 TO 5 FEET ABOVE 5000 FEET THROUGH EARLY MONDAY. * SNOW LEVELS...SNOW LEVELS TO 4500 TO 5500 FEET TODAY AND SUNDAY...LOWERING TO 3500 TO 4500 FEET BY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
126 WWUS46 KSTO 121908 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1108 AM PST SAT MAR 12 2016 ...STRONG WINTER STORMS INTO MONDAY... .A SERIES OF PACIFIC STORMS WILL MOVE ACROSS INTERIOR NORTHERN CALIFORNIA TODAY INTO MONDAY. PERIODS OF MODERATE TO HEAVY SNOW AND GUSTY WIND ARE EXPECTED ABOVE 4000 FEET. HAZARDOUS DRIVING CONDITIONS AND CHAIN CONTROLS ARE LIKELY. THOSE TRAVELING INTO THE MOUNTAINS OVER THE WEEKEND INTO MONDAY SHOULD CHECK THE LATEST ROAD AND WEATHER CONDITIONS PRIOR TO DEPARTURE. CAZ068-069-131400- /O.CON.KSTO.WS.W.0010.000000T0000Z-160314T1800Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON 1108 AM PST SAT MAR 12 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY... * TIMING...PERIODS OF HEAVY SNOW EXPECTED BY THE AFTERNOON AND CONTINUING INTO EARLY MONDAY. * LOCATIONS...INTERSTATE 80...HIGHWAY 50...LASSEN NATIONAL PARK...CHESTER/LAKE ALMANOR AREA...HIGHWAYS 36...44...88...89. * MAIN IMPACT...SNOW COVERED AND SLIPPERY ROADS. PERIODS OF HEAVY SNOW AND GUSTY WINDS WILL CAUSE HAZARDOUS TRAVEL AND CHAIN CONTROLS. * SNOW ACCUMULATIONS...3 TO 8 INCHES ABOVE 4000 FEET WITH 2 TO 5 FEET ABOVE 5000 FEET THROUGH EARLY MONDAY. * SNOW LEVELS...SNOW LEVELS TO 4500 TO 5500 FEET TODAY AND SUNDAY...LOWERING TO 3500 TO 4500 FEET BY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ013-014-063-131400- /O.NEW.KSTO.WW.Y.0014.160312T1908Z-160313T1400Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- INCLUDING THE CITIES OF...SHASTA DAM ...BURNEY...ALDER SPRINGS 1108 AM PST SAT MAR 12 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM PDT... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 7 AM PDT SUNDAY FOR THE MOUNTAINS OF SHASTA COUNTY AND THE COASTAL RANGE. * TIMING... NOW THROUGH 7 AM SUNDAY MORNING. * MAIN IMPACT...SNOW COVERED ROADS AND SLIPPERY TRAVEL. * SNOW ACCUMULATIONS...3 TO 7 INCHES ABOVE 4000 FEET WITH 1 TO 2 FEET OVER THE PEAKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ BARUFFALDI
329 WWUS46 KSTO 131350 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 650 AM PDT SUN MAR 13 2016 ...STRONG WINTER STORM TODAY INTO MONDAY... .ANOTHER STRONG PACIFIC STORM WILL MOVE ACROSS INTERIOR NORTHERN CALIFORNIA TODAY INTO MONDAY. PERIODS OF MODERATE TO HEAVY SNOW AND GUSTY WIND ARE EXPECTED ABOVE 4500 FEET. HAZARDOUS DRIVING CONDITIONS AND CHAIN CONTROLS ARE LIKELY. TRAVEL INTO THE MOUNTAINS TODAY INTO EARLY MONDAY IS NOT RECOMMENDED. IF TRAVEL IS UNAVOIDABLE, BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS. CAZ013-014-063-131500- /O.CAN.KSTO.WW.Y.0014.000000T0000Z-160313T1400Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- INCLUDING THE CITIES OF...SHASTA DAM ...BURNEY...ALDER SPRINGS 650 AM PDT SUN MAR 13 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW LEVELS ARE RISING THIS MORNING AND MOSTLY RAIN IS EXPECTED AT THE HIGHER ELEVATIONS. $$ CAZ068-069-140000- /O.CON.KSTO.WS.W.0010.000000T0000Z-160314T1800Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON 650 AM PDT SUN MAR 13 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY... * TIMING...PERIODS OF HEAVY SNOW EXPECTED TODAY INTO MONDAY... DECREASING MONDAY AFTERNOON. * LOCATIONS...INTERSTATE 80...HIGHWAY 50...LASSEN NATIONAL PARK...CHESTER/LAKE ALMANOR AREA...HIGHWAYS 36...44...88...89. * MAIN IMPACT...SNOW COVERED AND SLIPPERY ROADS. PERIODS OF HEAVY SNOW AND GUSTY WINDS WILL CAUSE HAZARDOUS TRAVEL AND CHAIN CONTROLS. * SNOW ACCUMULATIONS...3 TO 8 INCHES ABOVE 4000 FEET WITH 1 TO 3 FEET OF ADDITIONAL SNOW ABOVE 5500 FEET THROUGH MONDAY. * SNOW LEVELS...SNOW LEVELS 5000 TO 6000 FEET TODAY...LOWERING TO 3500 TO 4500 FEET MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
544 WWUS46 KSTO 132114 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 214 PM PDT SUN MAR 13 2016 ...WINTER STORM WILL BRING HEAVY AMOUNTS OF SNOW INTO MONDAY ABOVE 4500 FEET... .A STORM MOVING ACROSS INTERIOR NORTHERN CALIFORNIA INTO MONDAY WILL BRING PERIODS OF MODERATE TO LOCALLY HEAVY SNOW AND GUSTY WIND. EXPECT HAZARDOUS DRIVING CONDITIONS AND CHAIN CONTROLS. TRAVEL INTO THE MOUNTAINS INTO EARLY MONDAY IS NOT RECOMMENDED. IF TRAVEL IS UNAVOIDABLE...BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS AND POSSIBLE TRAVEL DELAYS. CAZ068-069-141400- /O.CON.KSTO.WS.W.0010.000000T0000Z-160314T1800Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON 214 PM PDT SUN MAR 13 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY... * TIMING...PERIODS OF HEAVY SNOW EXPECTED INTO MONDAY... DECREASING LATE MONDAY MORNING AND AFTERNOON. * LOCATIONS...INTERSTATE 80...HIGHWAY 50...LASSEN NATIONAL PARK...CHESTER/LAKE ALMANOR AREA...HIGHWAYS 36...44...88...89. * MAIN IMPACT...SNOW COVERED AND SLIPPERY ROADS. PERIODS OF HEAVY SNOW AND GUSTY WINDS WILL CAUSE HAZARDOUS TRAVEL AND CHAIN CONTROLS. * SNOW ACCUMULATIONS...3 TO 8 INCHES ABOVE 4500 FEET WITH 1 TO 2 FEET OF ADDITIONAL SNOW ABOVE 6000 FEET THROUGH MONDAY. * SNOW LEVELS...SNOW LEVELS 4500 TO 5500 FEET...LOWERING TO 3500 TO 4500 FEET MONDAY MORNING. LOWEST OVER PLUMAS COUNTY AND LASSEN PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ BARUFFALDI
853 WWUS46 KSTO 141030 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 330 AM PDT MON MAR 14 2016 CAZ068-069-141130- /O.CAN.KSTO.WS.W.0010.000000T0000Z-160314T1800Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON 330 AM PDT MON MAR 14 2016 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WINTER STORM WARNING. SHOWERS WILL LINGER INTO THE AFTERNOON, BUT ONLY MINOR SNOWFALL ACCUMULATIONS ARE EXPECTED AT THE HIGHER ELEVATIONS. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Mar 10, 9:51 PM PST, 5 hours 57 minutes earlier.
Area forecast discussion, Mar 10, 9:51 PM PST, 5 hours 57 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 951 PM PST THU MAR 10 2016 .SYNOPSIS... A WARM AND WET WEATHER SYSTEM WILL GRADUALLY MOVE INLAND FRIDAY BRINGING A CONTINUED POTENTIAL FOR FLOODING AND SOME HIGHER ELEVATION SNOW. ADDITIONAL WEATHER SYSTEMS OVER THE WEEKEND INTO EARLY NEXT WEEK WILL SHIFT THE FOCUS TO THE FOOTHILLS AND MOUNTAINS. HEAVY RAIN IS EXPECTED IN THE FOOTHILLS...AND HEAVY MOUNTAIN SNOW MAKING FOR DANGEROUS MOUNTAIN TRAVEL. && .SHORT TERM DISCUSSION... SWly flow aloft ahead of a neutrally-tilted trof along 135W is paralleling the surface front along the I-80 corridor this evening. Cloud tops are cooling over Norcal as the approaching trof increases UVM over Norcal resulting in widespread moderate precip over most of the CWA...except roughly for the far Nrn and Srn zones. Enhanced area of rain developing over our SWrn zones showing some convective signals with C-G. Have updated the zones this evening to include chance of thunder in the zones centered around Solano Co. The +2 anomaly TPW plume is narrowing...and the area of moderate rain is as well...although focusing over the Feather River Basin and Wrn Plumas Co where we will continue the Advsry for zone 68 tonight as Chester is at 32F. By 12z Fri...the trof is forecast to move inside 130W which will gradually shift the front and precip gradually to the W and more over the coastal range/Shasta Co mtns. Radar is beginning to show this trend developing. Then...as the trof moves toward the coast Fri afternoon...a band of steady/locally heavy rain should spread mainly across the Srn portion of the CWA... although precip should also extend Nwd. Precip should turn more showery Fri evening as the trof moves from the coast and drops into Socal. JHM .PREVIOUS DISCUSSION... A FLOOD WATCH CONTINUES TO BE IN EFFECT THROUGH SUNDAY AFTERNOON FOR INTERIOR NORTHERN CALIFORNIA FOR AREAS BELOW 4000 FT. SNOW LEVELS HAVE DROPPED AS LOW AS 4500-5000 FEET LOCALLY AROUND THE CHESTER/LAKE ALMANOR AND LASSEN NATIONAL PARK. SOME SNOW HAS ACCUMULATED ON PORTIONS OF HIGHWAYS 36 AND 89. A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR 3 TO 6 INCHES OF SNOW THROUGH TONIGHT, WITH CHAIN CONTROLS. ON FRIDAY, THE MAIN TROUGH SHIFTS INLAND, AND THE WEIGHT OF THE STORM WILL BE MORE SOUTHERLY ORIENTED. THE GFS, ECMWF AND THE CANADIAN ALL SHOW THE CORE OF THE UPPER LOW COMING INLAND AROUND THE BAY AREA. IN CONTRAST, THE LATEST NAM BRINGS THE LOW FURTHER SOUTH INTO THE BIG SUR AREA, WHICH WOULD LIMIT PRECIPITATION AMOUNTS OVER INLAND NORCAL, PARTICULARLY THE NORTHERN SIERRA. AM CONSIDERING THE NAM THE OUTLIER, WITH SIGNIFICANT PRECIPITATION OVER THE FORECAST AREA THROUGH FRIDAY. BY FRIDAY AFTERNOON AND EVENING, PORTIONS OF THE VALLEY COULD BE SHADOWED TO SOME DEGREE AND SEE LESSER RAIN AMOUNTS. THERE COULD BE SEVERAL INCHES OF SNOW OVER THE NORTHERN SIERRA FRIDAY AFTERNOON AND EVENING, WHICH COULD IMPACT WEEKEND TRAVELERS AND POTENTIALLY BRING CHAIN CONTROLS AND SLOW DOWNS OVER MOUNTAIN MOUNTAIN PASSES. THE NEXT STORM SYSTEM THEN ARRIVES LATE SATURDAY, WITH A REINFORCING WAVE ON SUNDAY. BOTH OF THESE SYSTEMS ARE LIKELY TO BE VERY WET ACROSS THE MOUNTAINS, BUT PORTIONS OF THE VALLEY ARE LIKELY TO BE RAIN-SHADOWED FOR THIS EVENT AND NOT AS WET AS LAST WEEKEND. THE GREATEST RAIN IMPACTS ARE LIKELY TO BE OVER THE FOOTHILLS AND MIDSLOPES, WHERE CREEKS ARE STILL SWOLLEN FROM RECENT RAINS. UP TO AROUND 4 FEET OF NEW SNOW ARE EXPECTED ABOVE 5000 FEET AND A WINTER STORM WATCH HAS BEEN ISSUED FOR LATE SATURDAY AFTERNOON INTO MONDAY MORNING. DANGEROUS TRAVEL WITH NEAR WHITEOUT CONDITIONS ARE LIKELY. LIGHTER SNOW AMOUNTS AROUND POSSIBLE AS LOW AS 4000-4500 FEET ON MONDAY, AS SNOW LEVELS BEGIN TO DROP. EK && .EXTENDED DISCUSSION (Monday THROUGH Thursday) Post-frontal showers are expected Monday into early Tuesday as a trough exits our area. Snow levels are expected to lower to around 3000 ft Monday night but by this time, most of the showers will have ended. Beyond this, dry weather will prevail as a high amplitude ridge develops and pushes all activity to our north. Temperatures will warm each day with Thursday possibly being the warmest day. As of now, it looks as though valley temperatures could max out in the 70s. Wilson && && .AVIATION... Moist southwesterly flow will continue tonight/tomorrow bringing rain to the Sac valley. Expect MVFR/IFR conditions to continue in the N Sac valley while vis/cigs in the S Sac valley should continue to lower as the atmosphere moistens. Another system pushes onshore tomorrow morning bringing more precipitation and continuing the southerly sfc flow. Wilson && .STO Watches/Warnings/Advisories... Flood Watch through Sunday afternoon for Burney Basin / Eastern Shasta County-Carquinez Strait and Delta-Central Sacramento Valley-Clear Lake/Southern Lake County-Motherlode-Mountains Southwestern Shasta County to Northern Lake County-Northeast Foothills/Sacramento Valley-Northern Sacramento Valley-Northern San Joaquin Valley-Shasta Lake Area / Northern Shasta County- Southern Sacramento Valley-West Slope Northern Sierra Nevada- Western Plumas County/Lassen Park. Winter Weather Advisory until 6 AM PST Friday for Western Plumas County/Lassen Park. Winter Storm Watch from Saturday afternoon through Monday morning for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 2:50 PM PST | Wind Advisory | STO | 25 hr |
Nearby
Winter Storm Warnings in California, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.